Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A stable quotient-difference algorithm
HTML articles powered by AMS MathViewer

by A. N. Stokes PDF
Math. Comp. 34 (1980), 515-519 Request permission


This paper shows how the arithmetic of the quotient-difference algorithm can be performed using the forward and backward difference tables of each column. This removes the tendency of the algorithm to amplify errors. As an application, 70 continued fraction coefficients are calculated for the modified Bessel function ${K_0}(z)$ in single-precision arithmetic. There is no significant build-up of error.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65D15, 41A21
  • Retrieve articles in all journals with MSC: 65D15, 41A21
Additional Information
  • © Copyright 1980 American Mathematical Society
  • Journal: Math. Comp. 34 (1980), 515-519
  • MSC: Primary 65D15; Secondary 41A21
  • DOI:
  • MathSciNet review: 559199